Journal of the Mathematical Society of Japan

Extension dimension of a wide class of spaces

Ivan IVANŠIĆ and Leonard R. RUBIN

Full-text: Open access


We prove the existence of extension dimension for a much expanded class of spaces. First we obtain several theorems which state conditions on a polyhedron or CW -complex K and a space X in order that X be an absolute co-extensor for K . Then we prove the existence of and describe a wedge representative of extension dimension for spaces in a wide class relative to polyhedra or CW -complexes. We also obtain a result on the existence of a “countable” representative of the extension dimension of a Hausdorff compactum.

Article information

J. Math. Soc. Japan, Volume 61, Number 4 (2009), 1097-1110.

First available in Project Euclid: 6 November 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 54C55: Absolute neighborhood extensor, absolute extensor, absolute neighborhood retract (ANR), absolute retract spaces (general properties) [See also 55M15] 54C20: Extension of maps

absolute co-extensor absolute extensor anti-basis cardinality of a complex CW-complex dd-space ddP-space extension dimension extension theory extension type Hausdorff $\sigma$-compactum polyhedron pseudo-compact $\sigma$-pseudo-compactum $\sigma$-compactum weak extension dimension weight


IVANŠIĆ, Ivan; RUBIN, Leonard R. Extension dimension of a wide class of spaces. J. Math. Soc. Japan 61 (2009), no. 4, 1097--1110. doi:10.2969/jmsj/06141097.

Export citation


  • A. Chigogidze, Infinite dimensional topology and shape theory, Handbook of Geometric Topology, Elsevier, Amsterdam, 2002, pp. 307–371.
  • A. Dranishnikov, Eilenberg-Borsuk theorem for mappings in an arbitrary complexes, Mat. Sb., 185 No. 4 (1994), 81–90.
  • A. Dranishnikov, Extension theory for maps of compact spaces, Russian Math. Surveys, 53 (1998), 929–935.
  • A. Dranishnikov and J. Dydak, Extension dimension and extension types, Trudy. Mat. Inst. Steklov. 212 (1996), 61–94.
  • J. Dydak, Extension dimension for paracompact spaces, Topology Appl., 140 (2004), 227–243.
  • I. Ivanšić and L. Rubin, Extension dimension of stratifiable spaces, Kyungpook Math. J., 43 (2003), 383–395.
  • I. Ivanšić and L. Rubin, The extension dimension of universal spaces, Glas. Mat. Ser. III, 38(58) (2003), 121–127.
  • I. Ivanšić and L. Rubin, Local characterization of absolute co-extensors, Glas. Mat. Ser. III, 42(62) (2007), 83–87.
  • I. Ivanšić and L. Rubin, Extension theory and the $\Psi^{\infty}$ operator, Publ. Math. Debrecen, 73 No. 3-4 (2008), 265–280.
  • M. Levin, L. Rubin and P. Shapiro, The Mardešić factorization theorem for extension theory and C-separation, Proc. Amer. Math. Soc., 128 (2000), 3099–3106.
  • K. Morita, On spaces having the weak topology with respect to closed coverings, Proc. Japan Acad., 29 (1953), 537–543.